Heavy Snow, Venango
- When
- December 25, 6:00 PM EST to December 26, 12:00 PM EST
- Where
- Venango forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
5 to 7 inches of snow fell.
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 25, 2:00 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EST WED DEC 25 2002 MAIN BODY OF PRECIP ASSOCIATED WITH EAST COAST STORM HAS MOVED EAST OF THE AREA. SOME LAKE EFFECT SNOW SHOWERS ARE SETTING UP IN THE NORTHWEST FLOW BEHIND THE STORM. THE SNOW SHOWERS MAY PRODUCE SOME ACCUMULATIONS OF UP TO 4 INCHES OF NEW SNOW OVERNIGHT IN THE NORTHWEST AND IN THE OROGRAPHIC ENHANCED SNOW ALONG THE RIDGES. WILL ISSUE A WINTER WEATHER ADVISORY FOR THESE AREA WITH 2 TO 4 INCH ACCUMULATIONS. SNOW ACCUMULATION WILL DIMINISH SOUTH AND WEST FROM THE LAKE WITH 1 TO 2 INCHES POSSIBLE IN PITTSBURGH AND AN INCH OR LESS IN SOUTHEAST OHIO. SOME FLURRIES MAY PERSIST THURSDAY IN THE COLD AIR...BUT NO ACCUMULATION EXPECTED. .PBZ... MD...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONE MDZ001. PA...WINTER WEATHER ADVISORY TONIGHT FOR ZONES PAZ007>009...PAZ013>016...PAZ022>023...PAZ030...PAZ032. WV...WINTER WEATHER ADVISORY TONIGHT FOR ZONES WVZ023...WVZ041. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 559 AM EST WED DEC 25 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE... WINTER STORM WARNINGS ARE IN EFFECT TODAY FOR 6 TO 10 INCHES OF SNOW FOR AREAS NORTH OF PITTSBURGH, THE LAUREL RIDGES EAST OF PITTSBURGH, 6 TO 12 INCHES FOR PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND GARRETT COUNTY MARYLAND AND 4 TO 6 INCHES ACROSS THE PITTSBURGH AREA AND WEST INTO EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. A WINTER WEATHER ADVISORY IS IN EFFECT TODAY SOUTH OF PITTSBURGH IN PENNSYLVANIA AND NORTHERN WEST VIRGINIA FOR 2 TO 4 INCHES OF SNOW AFTER A MIX OF FREEZING RAIN AND SLEET. GUSTY NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT WILL PRODUCE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... PLEASE REPORT EVERY TWO INCHES OF SNOW.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
5 to 7 inches of snow fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326109.